Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 9, NWS Green Bay, WI

November 27, 20074 counties in Wisconsin

NWS Green Bay, WI issued this snow advisory at Nov 27, 2007, 3:32 PM CST for 4 counties in Wisconsin. It took effect at Nov 28, 2007, 4:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 3:32 PM CST (21:32 UTC)
In effect from
Nov 28, 2007, 4:00 AM CST
Expired
Nov 28, 2007, 9:08 AM CST
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -180 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-180 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 272132
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CST TUE NOV 27 2007

...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY...

.LOW PRESSURE APPROACHING WISCONSIN WILL BRING ANOTHER 
ROUND OF SNOW TO THE AREA LATE TONIGHT AND WEDNESDAY.

WIZ005-010>012-280545-
/O.NEW.KGRB.SN.Y.0009.071128T1000Z-071128T2100Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
332 PM CST TUE NOV 27 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY. 

SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA LATE TONIGHT OR
WEDNESDAY MORNING. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED
BY WEDNESDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
ECKBERG
3 follow-up statements
000 
WWUS43 KGRB 280411
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1011 PM CST TUE NOV 27 2007

...SNOW EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY...

.A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK OVER NORTHERN
WISCONSIN LATE TONIGHT THROUGH WEDNESDAY. SNOW WILL SPREAD OVER
THE AREA LATE TONIGHT AND CONTINUE INTO WEDNESDAY.

WIZ005-010>012-281130-
/O.CON.KGRB.SN.Y.0009.071128T1000Z-071128T2100Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1011 PM CST TUE NOV 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
WEDNESDAY. 

SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA EARLY WEDNESDAY MORNING
AND CONTINUE INTO WEDNESDAY AFTERNOON.  SNOWFALL TOTALS OF 2 TO 4
INCHES ARE EXPECTED BY WEDNESDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KGRB 281020
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
420 AM CST WED NOV 28 2007

...SNOW EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY...

.A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK OVER NORTHERN
WISCONSIN TODAY. SNOW WILL SPREAD OVER THE AREA THIS
MORNING...CONTINUING INTO THE AFTERNOON HOURS.

WIZ005-010>012-281830-
/O.CON.KGRB.SN.Y.0009.000000T0000Z-071128T2100Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
420 AM CST WED NOV 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING.
WIDESPREAD SNOWFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED BY THIS
AFTERNOON WITH HIGHEST AMOUNTS NEAR THE MICHIGAN BORDER.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KGRB 281508
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 AM CST WED NOV 28 2007

...DRY AIR FIRMLY ENTRENCHED ACROSS THE AREA THIS MORNING...

.VERY DRY AIR ACROSS THE REGION WILL LIMIT SNOWFALL TOTALS
FOR THE REMAINDER OF TODAY. 

WIZ005-010>012-281615-
/O.CAN.KGRB.SN.Y.0009.000000T0000Z-071128T2100Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
908 AM CST WED NOV 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL TOTALS FOR THE REST OF TODAY WILL BE AN INCH OR LESS...
THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. 

$$
ECKBERG

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Nov 27, 3:24 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 27, 3:24 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CST TUE NOV 27 2007

.SHORT TERM...TONIGHT AND WEDNESDAY
VERY COLD AIR MASS IN PLACE ACROSS THE AREA THIS AFTERNOON.
SURFACE DEW POINTS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.
THE HIGH IS EXPECTED TO SLIDE ACROSS THE AREA THIS EVENING...
THEN PUSH AWAY FROM WISCONSIN OVERNIGHT. THIS WILL LEAD
TO EVENING LOWS AND WINDS DROP OFF AND THERE IS ONLY
HIGH CIRRUS AND LIGHT WINDS. AS THE HIGH PULLS TO THE EAST...
INCREASING SOUTHEAST WINDS ARE EXPECTED. BETWEEN THE CLOUDS
AND INCREASING WINDS...TEMPERATURES WILL RISE OVERNIGHT.
WENT SLIGHTLY BELOW GUIDANCE TONIGHT DUE TO AN EXPECTED
DROP OFF AFTER SUNSET.

ON WEDNESDAY...A BAND OF SNOW WILL SPREAD ACROSS THE NORTH WITH
GENERAL AMOUNTS OF 2 TO 4 INCHES WITH THE HIGHEST AMOUNTS NEAR
THE MICHIGAN BORDER. DECIDED TO ISSUE A SNOW ADVISORY FOR THE
FAR NORTH SINCE THIS IS THE FIRST WIDESPREAD DECENT SNOWFALL
OF THE SEASON. PRECIPITATION MAY STILL MIX WITH RAIN OVER
THE FAR SOUTHEAST. DECIDED TO TAKE A BLEND OF GUIDANCE VALUES
FOR HIGHS.

.LONG TERM...WEDS NGT THROUGH NEXT TUES...THE MAIN FCST CONCERNS
ARE THE POTENTIAL FOR A SIGNIFICANT WINTER STORM NEXT WEEKEND...
FOLLOWED BY A SURGE OF COLD AIR AND PSBL LK-EFFECT SNOW OVER NC WI
EARLY NEXT WEEK.

LOW PRESSURE NEAR LK SUP WEDS EVG WILL PULL OUT OF THE RGN OVERNIGHT...
WITH MINOR WRAP-AROUND PCPN OVER NC WI...AND BLUSTERY/WINDY CONDITIONS
AND FLURRIES EXPECTED ELSEWHERE. WINDS REMAIN TOO WESTERLY FOR ANY
SIGNIFICANT LES OVER NC WI. A FEW SNOW SHOWERS MAY LINGER NEAR VILAS
COUNTY INTO THURSDAY...OTHERWISE EXPECT PARTLY CLOUDY SKIES AND
BLUSTERY WEST WINDS.

THE THURSDAY NIGHT/FRIDAY FCST IS A BIT MUDDLED...WITH THE NAM/SREF
SHOWING SOME PCPN POTENTIAL AS A COLD FRONT AND S/W TROF MOVE THROUGH.
THE GFS/ECMWF ARE BOTH FARTHER SOUTH WITH THE PCPN (OVER THE
SOUTHERN THIRD OF WI)...ALTHOUGH THE GFS IS FASTER...FOCUSING ON
THURSDAY NGT INSTEAD OF FRIDAY. HAVE OPTED TO FOLLOW THE ECMWF...
WHICH HAS BEEN FAVORED BY HPC OVER THE PAST SEVERAL DAYS...AND HAS
BEEN FAIRLY CONSISTENT. WILL KEEP A DRY FCST INTACT...AND JUST BUMP
UP CLOUD COVER OVER C/EC WI.

HIGH PRESSURE WILL AFFECT THE RGN FRIDAY NIGHT INTO SATURDAY...
BRINGING PARTLY CLOUDY SKIES.

ATTENTION TURNS TO A SIGNIFICANT LOW PRESSURE SYSTEM NEXT WEEKEND.
THIS SYSTEM IS FCST TO DEVELOP OVER COLORADO ON SATURDAY...THEN
TRACK RAPIDLY NE INTO LOWER MICH ON SUNDAY. THIS TRACK IS
SUPPORTIVE OF A SIGNIFICANT SNOWFALL OVER MUCH OF GRB CWA.
ALTHOUGH THERE IS SOME UNCERTAINTY WITH THE DEVELOPMENT AND TRACK
OF THIS LOW...MOST OF THE MEDIUM RANGE MODELS SHOW SOME SUPPORT
FOR THIS GENERAL SCENARIO. FOR NOW...HAVE OPTED TO RAISE POPS
OVER GRB CWA...AND PLAN TO MENTION THE POTENTIAL FOR A HEAVY
SNOWFALL NEXT WEEKEND IN THE HAZARDOUS WX OUTLOOK.

A SHOT OF MODIFIED ARCTIC AIR WILL FLOW INTO THE WSTRN GREAT LKS
AS THE LOW PULLS OUT OF THE RGN. HAVE INCREASED MON/TUES POPS FOR
NC WI...ESP VILAS COUNTY...WHERE LK-EFFECT POTENTIAL LOOKS GOOD.
WILL ALSO HAVE TEMPS WELL BLO NORMAL DURING THIS TIME PERIOD.
&&

.AVIATION...MVFR CEILINGS OVER VILAS COUNTY WILL GIVE WAY TO
VFR CONDITIONS THIS EVENING. THE REST OF THE AREA WILL SEE
VFR CONDITIONS THROUGH 06Z. AFTER 06Z...CEILINGS WILL BEGIN
TO DROP AND LIGHT SNOW IS POSSIBLE WITH MVFR/IFR CONDITIONS
OVER THE FAR NORTH AT KEGV/KRHI/KARX/KLNL. CEILINGS WILL DROP
INTO THE MVFR CATEGORY ON WEDNESDAY WITH IFR CONDITIONS EXPECTED
AT TIMES IN THE SNOW.
&&

.MARINE...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM. HIGH
PRESSURE IS EXPECTED TO SLIDE OVER THE AREA THIS EVENING...
BRINGING DIMINISHING WINDS LATER THIS AFTERNOON. AS THE HIGH
SLIDES EAST OF THE AREA...SOUTHEAST TO SOUTH GALES ARE EXPECTED
TO DEVELOP LATE TONIGHT INTO WEDNESDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 4 AM TO 3 PM CST WEDNESDAY FOR WIZ005-010>012.

&&

ECKBERG/KIECKBUSCH
Hazardous weather outlook, Nov 27, 5:55 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
555 AM CST TUE NOV 27 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281615-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
555 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT...LAKE EFFECT SNOW SHOWERS COULD
BRING ANOTHER INCH OF SNOW TO FAR NORTHERN WISCONSIN THIS MORNING...
MAINLY OVER VILAS COUNTY. VERY WINDY CONDITIONS ARE EXPECTED FOR
THE MORNING HOURS AS THE LOW PRESSURE TRACKS OVER THE GREAT LAKES
REGION. A WIND ADVISORY HAS BEEN POSTED FOR DOOR COUNTY FOR
THIS MORNING.

THE WIND AND SNOWFALL FROM EARLY THIS MORNING WILL MAKE FOR
POSSIBLE HAZARDOUS CONDITIONS THROUGH THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL AFFECT THE WESTERN GREAT LAKES REGION FROM LATE
TONIGHT INTO WEDNESDAY NIGHT. THIS SYSTEM IS EXPECTED TO BRING
A FEW INCHES OF SNOW TO NORTH CENTRAL AND NORTHEAST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SNOWFALL AMOUNTS AND SIGNIFICANT WIND
GUSTS TO THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-281615-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
555 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH NOON TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED AT TIMES WEDNESDAY THROUGH
THURSDAY.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 8:04 PM CSTWind AdvisoryGRBDoor18 hr

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.